THOMAS F. O'MEARA, M.D.; ROBERT A. SIMMONS, M.D.
To the editor: Although first described well before the introduction of antimicrobial agents, pseudomembranous enterocolitis is now most commonly seen in patients taking antibiotics (1). Many agents have been implicated, including clindamycin and lincomycin; penicillin G, ampicillin, and amoxicillin; both oral and parenteral cephalosporins (including cephalothin and cephalexin); trimethoprim-sulfamethoxazole; tetracycline; aminoglycosides (including gentamicin and kanamycin); and metronidazole and neomycin. To our knowledge, the following case report is the first to implicate carbenicillin.
A 55-year-old male presented with a history of three to five watery stools a day for 2 weeks. He was otherwise asymptomatic, except for mild abdominal cramping and
Learn more about subscription options.
Register Now for a free account.
O'MEARA TF, SIMMONS RA. Carbenicillin and Pseudomembranous Enterocolitis. Ann Intern Med. 1980;92:440–441. doi: 10.7326/0003-4819-92-3-440_2
Download citation file:
Published: Ann Intern Med. 1980;92(3):440-441.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only